Stopping Hormones

Hi,

I'm 24 and was diagnosed with Endo a couple of years ago. Since being diagnosed, i have had a couple of surgeries which have given me temporarily relief, but it just persists to come back! My gynecologist wants me to think about getting an injection so i stop having periods all together and will also shut down my hormones...i'm not too sure about this and was wondering if anybody has been through this and can tell me what its like?

I also suffer with pain during intercourse because of Endo too...if you also have any tips on how to deal with it, i'd be so grateful..

Thank you,

Sarah :)

9 Replies

oldestnewest
  • Hi Sarah, i was diagnosed in April 2013 after my lap there wasnt any improvement so gynea suggested having a course of GNrH injections along side taking HRT.

    I will be honest the menopause (after it kicked in) was a welcomed relief from all the pain and actually made intercourse viable for me and my partner. I felt like a new woman. After my course of injections finished etc my periods returned after about 8weeks after my last one. My periods havent exactly been amazing and the pain is still there. But a vast improvement for sure. I can now drive when having a period instead of pulling over every 5 minutes thinking i was being stabbed!

    I am now 8 months since may last injection and the pain is beginning to become more prominent as it was before. However we are all different this could be a little miracle worker for you and your pain. I would recommend giving it a try the menopause side effects weren't too horrific. The odd hot flush but in comparison to the endo pain totally worth it lol!

    whatever you decide just remember you will only find out what works for you by giving it all a go! We all as women will manage to beat this and live relatively pain free!

    Good Luck :)

  • Thank you so much! I think i just don't like the idea of experiencing a menopause at 24...it doesn't seem natural at all! Although pain free would be just lovely :) thank you for your advice!

  • I'm only 23 myself so was 22 when I was going through it lol. Like yourself I was so sceptical saying no it's not natural etc etc but you soon come to terms with it :)

  • Hi that's the same as the post I have just written - I to am worried about having this treatment and the side effects of it

  • Hi,

    Can i ask your thoughts on this also? I am worried its stopping nature, and when i do decide to have children it may have some implications?

  • I've just finished my 6 month treatment of gonapeotyl which is similar to zoladex and I'm now left absolutely in despair. The injections did come with some horrible side effects, the hit flushes and night sweats were horrible and I have never had migraines until I started the treatment. My doctor did give me 'add back' therapy which was supposed to counteract with the side effects of the injections. Now I couldn't tell you if they worked as I took it all way through my tretament and was still getting the side effects of the menopause just dont know if they would of been worse with out it. A couple of days after the injections I was extremely emotional but it did subside. I often thought I wanted to come off the treatment as the hot flushes and migraines were unbearable at times but now it's finished I'm in agony with the endo. The pain is horrific and really missing that 6 months of being pain free and I mean completely pain free just the odd twinch after intercourse. Now I'm back to square 1 where the pain is daily and debilitating at times. Hope this ramble helps when making your decision. All I will advice is u ask for the add back therapy also if you go through with it x

  • Thanks so much for your reply...it seems a lot of people experienced what you did, im thinking its not so much a good idea x

  • Hiya, iv had endo for 4 years now if had my op 2 years ago so had relief for a few months then everything came back so I was put on zoladez and it was the best treatment if had besides the hot sweats I had no issue but I'm only 24 so was 23 when I had that and found it aqward getting hot sweats and no one knowing why. Iv since had the implant but kept bleeding so went back on the pill again but its making me bleed again quite a lot and am now having a really shitty time with it, I can't do my work, am always in pain and taking tramadol and to top it off i can't be intimate with my partner so am feeling really down at the minuet. Sometimes I feel so alone and that no one understands what we go through on a daily basis. Xx

  • I know exactly how you feel! To be honest a lot of people have mentioned so many side effects with the injection its really putting me off! One day without pain would just be fantastic though! xx

You may also like...